RUSSELL L. BERDOFF, M.D.; RICHARD L. CHALAL, M.D.; MICHAEL MADDEN
To the editor: A letter from Cohen and colleagues (1) in your August issue discussed the danger of antihypertension therapy with nitroprusside and clonidine. We have recently treated a patient with nitroprusside and methyldopa and met similar difficulty.
A 71-year old black woman came to the emergency room complaining of mild ankle trauma. She gave a 30-year history of hypertension controlled by "one pill daily," but had taken no medications for 3 months. She had no symptoms of hypertension. Blood pressure was 250/150 mmHg and pulse, 102 beats/min. Fundi showed severe arteriolar narrowing with no hemorrhages or exudates, and flat
Learn more about subscription options.
Register Now for a free account.
BERDOFF RL, CHALAL RL, MADDEN M. Hazards in Antihypertension Therapy. Ann Intern Med. 1977;86:111–112. doi: 10.7326/0003-4819-86-1-111_2
Download citation file:
Published: Ann Intern Med. 1977;86(1):111-112.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only